Flow patterns in models of small airway units of the lung

Davidson M.R. and Fitz-Gerald J.M. (1972) Flow patterns in models of small airway units of the lung. Journal of Fluid Mechanics, 52 1: 161-177. doi:10.1017/S0022112072003015


Author Davidson M.R.
Fitz-Gerald J.M.
Title Flow patterns in models of small airway units of the lung
Journal name Journal of Fluid Mechanics   Check publisher's open access policy
ISSN 1469-7645
Publication date 1972-03-14
Sub-type Article (original research)
DOI 10.1017/S0022112072003015
Volume 52
Issue 1
Start page 161
End page 177
Total pages 17
Subject 2210 Mechanical Engineering
2211 Mechanics of Materials
3104 Condensed Matter Physics
Abstract Quasi-steady creeping flow in models of small airway units of the lung is investigated. A respiratory unit of the lung is modelled by a sphere, an oblate and a prolate ellipsoid of revolution, and a circular cylinder of finite length. The solution of the Stokes equations for each of these geometries is indicated for general axi-symmetric boundary conditions. For particular cases consistent with the models, streamlines are plotted and some velocity profiles are shown. It is suggested that bulk 00w in the ha1 generations of the lung is significant for gas transport even though diffusion is the predominant mechanism there.
Q-Index Code C1
Q-Index Status Provisional Code
Institutional Status Unknown

Document type: Journal Article
Sub-type: Article (original research)
Collection: Scopus Import - Archived
 
Versions
Version Filter Type
Citation counts: Scopus Citation Count Cited 30 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 30 Aug 2016, 13:36:42 EST by System User